Alert archive / California / Wind Advisories in 2014

Wind Advisory 28, NWS Los Angeles, CA

April 12, 2014

NWS Los Angeles, CA issued this wind advisory at Apr 12, 2014, 4:15 AM PDT. It took effect at Apr 12, 2014, 12:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2014, 4:15 AM PDT (11:15 UTC)
In effect from
Apr 12, 2014, 12:00 PM PDT
Expired
Apr 12, 2014, 11:00 PM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS76 KLOX 121115
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
415 AM PDT SAT APR 12 2014

...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY FROM NOON TODAY
THROUGH LATE THIS EVENING...

.STRONG ONSHORE FLOW WILL CONTINUE TO INCREASE ACROSS THE REGION 
THROUGH THIS AFTERNOON. THIS WILL CAUSE GUSTY SOUTHWEST TO WEST
WINDS TO DEVELOP ACROSS MUCH OF THE ANTELOPE VALLEY THIS AFTERNOON
WHICH WILL CONTINUE INTO THIS EVENING. THERE WILL PATCHY BLOWING
DUST AND SAND THIS AFTERNOON AND EVENING WHICH COULD CAUSE
VISIBILITIES TO LOWER TO A QUARTER MILE OR LESS AT TIMES.

CAZ059-121915-
/O.NEW.KLOX.WI.Y.0028.140412T1900Z-140413T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
415 AM PDT SAT APR 12 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING.

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH
  GUSTS TO 50 MPH WILL AFFECT THE ANTELOPE VALLEY THIS AFTERNOON
  THROUGH LATE THIS EVENING. STRONGEST GUSTS WILL OCCUR IN AND
  BELOW THE FOOTHILLS.

* IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138. PATCHY BLOWING DUST AND SAND COULD RESTRICT
  VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS AFTERNOON
  AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/DB
3 follow-up statements
897 
WWUS76 KLOX 121847
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1147 AM PDT SAT APR 12 2014

...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THROUGH LATE
THIS EVENING...

.STRONG ONSHORE FLOW WILL CONTINUE TO INCREASE ACROSS THE REGION
THIS AFTERNOON. THIS WILL CAUSE GUSTY SOUTHWEST TO WEST WINDS TO
DEVELOP ACROSS MUCH OF THE ANTELOPE VALLEY THIS AFTERNOON WHICH
WILL CONTINUE INTO THIS EVENING. THERE WILL PATCHY BLOWING DUST
AND SAND THIS AFTERNOON AND EVENING WHICH COULD CAUSE VISIBILITIES
TO LOWER TO A QUARTER MILE OR LESS AT TIMES.

CAZ059-130300-
/O.CON.KLOX.WI.Y.0028.140412T1900Z-140413T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1147 AM PDT SAT APR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH 
  GUSTS TO 50 MPH WILL AFFECT THE ANTELOPE VALLEY THIS AFTERNOON 
  THROUGH LATE THIS EVENING. STRONGEST GUSTS WILL OCCUR IN AND 
  BELOW THE FOOTHILLS.

* IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED INCLUDE HIGHWAYS 
  14 AND 138. PATCHY BLOWING DUST AND SAND COULD RESTRICT 
  VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS 
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT
275 
WWUS76 KLOX 130236
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
736 PM PDT SAT APR 12 2014

...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THROUGH LATE
THIS EVENING...

.STRONG ONSHORE FLOW WILL CONTINUE TO BRING GUSTY SOUTHWEST TO WEST
WINDS TO MUCH OF THE ANTELOPE VALLEY THIS EVENING. PATCHY BLOWING
DUST AND SAND COULD CAUSE VISIBILITIES TO LOWER TO A QUARTER MILE
OR LESS AT TIMES.

CAZ059-130600-
/O.CON.KLOX.WI.Y.0028.000000T0000Z-140413T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
736 PM PDT SAT APR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. ISOLATED GUSTS TO 50
  MPH WILL OCCUR IN AND BELOW THE FOOTHILLS.

* IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138. PATCHY BLOWING DUST AND SAND COULD RESTRICT
  VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/RAT
089 
WWUS76 KLOX 130609
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1109 PM PDT SAT APR 12 2014


CAZ059-130715-
/O.EXP.KLOX.WI.Y.0028.000000T0000Z-140413T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1109 PM PDT SAT APR 12 2014

...WIND ADVISORY HAS EXPIRED...

WIDESPREAD GUSTY WINDS HAVE DIMINISHED...SO THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE. HOWEVER...LOCAL WIND GUSTS TO 40 MPH WILL
CONTINUE OVERNIGHT...MAINLY IN AND NEAR THE FOOTHILLS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:33 AM PDT, 42 minutes earlier.

Area forecast discussion, Apr 12, 3:33 AM PDT, 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
333 AM PDT SAT APR 12 2014

.SYNOPSIS...
AN UPPER LEVEL LOW WILL MOVE EAST OF THE REGION TODAY...THEN AN
UPPER TROUGH WILL DROP INTO THE GREAT BASIN TONIGHT AND SUNDAY.
THIS WILL MAINTAIN A DEEP MARINE LAYER ACROSS THE REGION...WITH
BELOW NORMAL TEMPERATURES AND PLENTY OF NIGHT THROUGH MORNING
CLOUDINESS IN COASTAL AND VALLEY AREAS. AN UPPER RIDGE AND OFFSHORE
FLOW WILL BRING MUCH WARMER WEATHER MONDAY. A COOLING TREND IS
EXPECTED TUESDAY AND WEDNESDAY AS LOW PRESSURE MOVES INTO THE
PACIFIC NORTHWEST...THEN MOSTLY MINOR CHANGES ARE EXPECTED FOR
THE END OF THE WEEK.

&&

.SHORT TERM (TODAY-MON)...MARINE LAYER HAS DEEPENED TO ABOUT 2200
FEET EARLY THIS MORNING...AND WAS CONTINUING TO DEEPEN. LOW CLOUDS
WERE WIDESPREAD IN ALL COASTAL AND VALLEY AREAS...WITH THE EXCEPTION
OF THE SANTA CLARITA VALLEY...WHICH SHOULD BECOME CLOUDY BY
DAYBREAK. WITH THE DEEPENING MARINE LAYER...AND SOME WEAK CYCLONIC
LOW LEVEL FLOW AND LIFT ACROSS L.A. AND VTU COUNTIES...THERE COULD
BE SOME LOCAL DRIZZLE OR POSSIBLE EVEN VERY LIGHT MEASURABLE
RAIN...PARTICULARLY IN THE SAN GABRIEL VALLEY AND FOOTHILLS.
KLAX TO KDAG PRESSURE GRADIENTS WERE ALREADY OVER 7 MB
OFFSHORE...AND FORECAST TO BE 10 MB ONSHORE BY AFTERNOON. LOW CLOUDS
WILL BE SLOW TO BURN OFF TODAY...AND IT WILL LIKELY REMAIN MOSTLY
CLOUDY ACROSS MUCH OF THE COASTAL PLAIN THROUGH THE DAY. MAX TEMPS
WILL BE DOWN SIGNIFICANTLY...ESPECIALLY IN THE VLYS...WHERE HIGHS
TODAY WILL LIKELY BE 10 TO 15 DEGREES LOWER THAN THEY WERE ON FRIDAY
IN MOST AREAS. STRONG ONSHORE GRADIENTS WILL LIKELY BRING GUSTY SW
TO W WINDS TO THE SANTA CLARITA VALLEY...THE MTNS OF L.A. AND VTU
COUNTIES AND THE ANTELOPE VALLEY TODAY. A WIND ADVISORY HAS BEEN
ISSUED FOR THE ANTELOPE VALLEY FOR THIS AFTERNOON AND
EVENING...WHERE WIND GUSTS TO 50 MPH ARE EXPECTED. THERE WILL LIKELY
BE SOME BLOWING DUST AND SAND IN THE ANTELOPE VALLEY WHICH WILL
REDUCE VISIBILITIES LOCALLY TO ONE QUARTER MILE OR LESS.

THE UPPER LOW OVER THE REGION EARLY THIS MORNING WILL MOVE E
TODAY...THEN A TROUGH WILL DIG SWD THROUGH THE EASTERN GREAT BASIN
TONIGHT AND SUNDAY. RISING HEIGHTS WILL LIKELY BRING SOME WARMING TO
THE MTNS AND DESERTS ON SUNDAY. THE WRF SHOWS A DEEP MARINE LAYER
LINGERING ACROSS THE REGION...SO EXPECT WIDESPREAD LOW CLOUDS AND
FOG WEST OF THE MTNS AGAIN TONIGHT AND SUNDAY. ONSHORE PRESSURE
GRADIENTS REMAIN STRONG ON SUNDAY. CLOUDS SHOULD AGAIN BE RATHER
SLOW TO CLEAR...ALTHOUGH CLEARING SHOULD BE A BIT FASTER AND MORE
COMPLETE. MAX TEMPS MAY BE UP SLIGHTLY W OF THE MTNS ON
SUNDAY...MAINLY IN THE VLYS.

SFC HIGH PRESSURE BUILDING INTO THE GREAT BASIN SUNDAY NIGHT AND
MONDAY WILL CAUSE GRADIENTS TO TREND SHARPLY OFFSHORE...WITH KLAX TO
KDAG GRADIENTS FORECAST TO BE MORE THAN 4 MB OFFSHORE BY MON
MORNING. SOME NIGHT THROUGH MORNING LOW CLOUDS WILL LIKELY AFFECT
COASTAL AREAS OF L.A. AND VENTURA COUNTIES AND THE CENTRAL COAST
SUN NIGHT AND EARLY MON. GUSTY NE WINDS WILL DEVELOP IN THE MTNS OF
L.A. AND VTU COUNTIES LATE SUNDAY NIGHT...AND SPREAD INTO THE VLYS
BY MONDAY MORNING. THE MARINE LAYER MAY BE A BIT STUBBORN AND
DIFFICULT TO DISLODGE ACROSS L.A. AND VTU COUNTY COASTAL AREAS MON
MORNING...BUT BLV THE OFFSHORE FLOW WILL EVENTUALLY WIN OUT. SOME
GUSTY WINDS WILL LIKELY AFFECT COASTAL SXNS OF VTU COUNTY AND AREAS
BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD. AT THIS
POINT...EXPECT WINDS TO REMAIN BELOW ADVISORY LEVELS IN ALL AREAS.
MAX TEMPS WILL JUMP SIGNIFICANTLY ON MONDAY...ESPECIALLY W OF THE
MTNS...WITH HIGHS BACK UP INTO THE 80S IN MOST VALLEY LOCATIONS.

.LONG TERM (TUE-FRI)...THE UPPER RIDGE WILL BEGIN TO FLATTEN AND
SHIFT EWD ON TUE...CAUSING HEIGHTS/THICKNESSES TO BEGIN TO FALL
ACROSS THE REGION. THE EC SHOWS THE RIDGE HANGING ON A BIT MORE
STRONGLY THAN DOES THE GFS...AND KEEPS HEIGHTS A BIT HIGHER. SFC
PRESSURE GRADIENTS WILL START OUT WEAKLY OFFSHORE TUE MORNING...THEN
TURN ONSHORE IN THE AFTERNOON. EXPECT SOME COOLING WEST OF THE MTNS
ON TUE...ESPECIALLY ACROSS THE COASTAL PLAIN...BUT TEMPS WILL STILL
BE WELL ABOVE NORMAL. AN UPPER TROUGH DROPPING SEWD THROUGH THE PAC
NW ON WED WILL LIKELY BRING MORE SIGNIFICANT COOLING TO THE REGION.
NIGHT THROUGH MORNING STRATUS WILL LIKELY RETURN TO MOST COASTAL
AREAS TUE NIGHT/WED MORNING. MAX TEMPS SHOULD BE DOWN 5 TO 10
DEGREES IN MOST AREAS W OF THE MTNS ON WED. ALL MODELS SHOW A WEAK
UPPER LOW DEVELOPING IN THE ERN PAC ON THU...DRIFTING S OF THE
REGION FRI. WITH MINOR CHANGES IN HEIGHTS/THICKNESSES ON
THU...EXPECT LITTLE CHANGE IN MAX TEMPS...WITH A BIT MORE COOLING
POSSIBLE ON FRI AS THE UPPER LOW MOVES JUST S OF THE FCST AREA.

&&

.AVIATION...12/1200Z.
WILL BE ISSUED WITH THE 12Z TAFS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...DB
AVIATION...CAK

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 11, 6:00 AM PDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI APR 11 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-121300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

PATCHY DENSE FOG...WITH VISIBILITIES ONE QUARTER MILE OR LESS...MAY
RESULT IN DANGEROUS DRIVING CONDITIONS ON THE CENTRAL COAST THIS
MORNING.

GUSTY SOUTHWEST MAY RESULT IN DIFFICULT DRIVING CONDITIONS IN THE
ANTELOPE VALLEY THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

STRONGER WEST WINDS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY
EVENING IN THE ANTELOPE VALLEY. IMPACTS MAY INCLUDE STRONG CROSS
WINDS FOR MOTORISTS AND REDUCED VISIBILITY DUE TO BLOWING DUST.

SS/DB

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:04 AM PDTSmall Craft AdvisoryLOX11 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.